Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 10, NWS Springfield, MO

March 27, 2015Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 27, 2015, 3:18 AM CDT for Pulaski County, Missouri. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Mar 27, 2015, 3:18 AM CDT (08:18 UTC)
Expired
Mar 27, 2015, 3:41 PM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.61 ft at Mar 27, 2015, 8:00 AM CDT.

actionminormoderate5101503/2703/28
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WGUS43 KSGF 270818
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 AM CDT FRI MAR 27 2015

 ...A Flood Warning has been issued for the following locations:...

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
  
.Heavy rainfall from this week will cause river levels to rise. Rises will
continue this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-271408-
/O.NEW.KSGF.FL.W.0010.150327T0818Z-150327T1408Z/
/BIGM7.1.ER.150327T0753Z.150327T0800Z.150327T0808Z.NO/
318 AM CDT FRI MAR 27 2015

 Flood Warning for the 
* From early this morning...until further notice.
* From early this morning...until further notice.

* At  3:00 AM Friday The stage was 8.1 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to rise this morning. Flood stage forecast
will provided in later statements.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   8.1 Fri 03 AM   5.7   4.3   3.6


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
3 follow-up statements
484 
WGUS83 KSGF 271157
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT FRI MAR 27 2015

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  
.Heavy rainfall from earlier this week will cause river levels to 
rise. River rises will continue this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-280257-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-150328T0720Z/
/BIGM7.1.ER.150327T0753Z.150327T1800Z.150328T0120Z.NO/
657 AM CDT FRI MAR 27 2015

The Flood Warning continues for:  
* The Big Piney  below Fort Leonard Wood East Gate.
* At  6:00 AM Friday The stage was 9.2 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.4 feet by this
  afternoon.  The river will fall below flood stage this evening.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   9.2 Fri 06 AM   5.7   4.3   3.7


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
116 
WGUS83 KSGF 271334
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT FRI MAR 27 2015

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
.Heavy rainfall from early this week has caused river levels to 
rise. River rises will continue this morning, peaking in the early
afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-280434-
/O.EXT.KSGF.FL.W.0010.000000T0000Z-150328T1236Z/
/BIGM7.1.ER.150327T0753Z.150327T1800Z.150328T0636Z.NO/
834 AM CDT FRI MAR 27 2015

The Flood Warning continues for:  
* The Big Piney  below Fort Leonard Wood East Gate.
* At  8:00 AM Friday The stage was 9.6 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.4 feet by this
  afternoon.  The river will fall below flood stage around midnight.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   9.6 Fri 08 AM   7.1   5.1   4.3


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
476 
WGUS83 KSGF 272041
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT FRI MAR 27 2015

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-272111-
/O.CAN.KSGF.FL.W.0010.000000T0000Z-150328T1236Z/
/BIGM7.1.ER.150327T0753Z.150327T1415Z.150327T1848Z.NO/
341 PM CDT FRI MAR 27 2015

The Flood Warning is cancelled for 
* The Big Piney  below Fort Leonard Wood East Gate.
* At  3:00 PM Friday The stage was 7.5 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to fall to 5.2 feet by Saturday 
  morning.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Big Piney River
  Fort Leonard Wo   8   7.5 Fri 03 PM   5.2   4.4   4.1


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 27, 2:45 AM CDT, 33 minutes earlier.

Area forecast discussion, Mar 27, 2:45 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT Fri Mar 27 2015

...Chilly End of the Week With a Chance of Light Rain and Wet Snow
Possible...

.SHORT TERM...(Today and Tonight)
Issued at 221 AM CDT FRI MAR 27 2015

A highly amplified trough is currently over the Great Lakes Region
down to the Mid Mississippi Valley Region. The Missouri Ozarks is
currently in a chilly weather pattern with a northerly flow in the
upper levels. One short wave is moving through the area this
morning with light to occasionally moderate showers. Dual Pol
Radar is showing some signs that some of these showers are trying
to mix with some wet snow flakes this morning. Temperatures are in
the middle to upper 30s across the area. Any wet snow that mixes
with the rain this morning will not have any impact or accumulate.

The showers will end from northwest to southeast later this
morning. Some sunshine may return this afternoon but temperatures
will be much below average. Another shortwave will move across the
area late tonight into early Saturday morning. This feature may be
a little more robust with precip and temperatures just a touch
colder.

A band of rain showers and snow showers will accompany
this wave tonight with the better potential of a quick shot of
light wet snow across central Missouri into the easter Ozarks.
Temperatures will be in the lower to middle 30s tonight. The
overall ground will be too warm to support much in the way of any
accumulation. But the snow may briefly fall at a moderate rate
tonight and early Saturday morning which may lead to a light
dusting of snow on grassy areas and elevated surfaces. Otherwise
no impacts are really expected.

.LONG TERM...(Saturday through Thursday)
Issued at 221 AM CDT FRI MAR 27 2015

Rain and show showers will end Saturday morning across the eastern
Ozarks. It will remain chilly out east in the 40s on Saturday and
possibly reach near 60 across southeast Kansas. The pick day for
the weekend will be Sunday as upper level ridging takes place and
heights begin to rise. A southerly wind will help boost
temperatures back into the middle to upper 60s.

A weak front will pass through late Sunday afternoon and evening
with a wind shift and maybe a spotty shower or two. Otherwise
temperatures will not change much behind the front on Monday.
Slight ridging continues early next week into middle of next week
with temperatures more Spring like for the area. Highs will be in
the lower to middle 70s.

The next decent chance for widespread showers and thunderstorms
will be with a front Wednesday night into early Thursday. A zonal
flow for the end of next week will keep the weather pattern
seaonable.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1126 PM CDT THU MAR 26 2015

Quick moving upper level shortwave will continue to track across
the area overnight with clouds continuing to increase and lower
through the night. May see some very light precipitation also
occur and have included a rain/snow mix given the thermal profile
overnight. Ceilings may drop down into MVFR for several hours
overnight and into the early morning, however improving conditions
will occur back into VFR on Thursday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Lindenberg
Hazardous weather outlook, Mar 26, 8:00 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT THU MAR 26 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS MAY BE POSSIBLE TUESDAY INTO WEDNESDAY NEXT WEEK
  AS A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.